question-icon

Suggest Treatment For Stomach Issues Inspite Of Using Clindamycin And Rifampin

default
Posted on Thu, 10 Apr 2014
Question: I have Chronic Lyme disease and Bartonella. I have been treating for three years now. I just switched my antibiotics to Tindamax, Clindamycin and Rifampin and am having severe stomach issues. I have used these before and did not have this issue
doctor
Answered by Dr. Vinay Bhardwaj (3 hours later)
Brief Answer: Antibiotics tend to cause stomach upset Detailed Answer: Hi. Thanks for coming to HealthCareMagic. I'm happy to hear that your Chronic Lyme and Bartonella are being treated appropriately. But those Antibiotics can cause alot of Stomach upsets. They tend to irritate the stomach lining and cause the stomach to secrete more acid than it usually would. In my experience taking an acid blocking medication along with the antibiotics would be a good first step in controlling the stomach issues. There are 3 Over The counter Acid blockers available at your local pharmacist and it's dealer choice as to which one works better. They are 1) Ranitidine 2) Famotidine 3) Omeprazole, now these are GENERIC meds and the brand names change from place to place. You can write those one and take them to your local pharmacy, the pharmacist ought to be able to give you 1 of the 3 as an OTC med. If taking one of those helps... GREAT! If not, you're going to have to go to your primary doctor and talk to them about the issue. I hope this helps. If you would like you can describe the pain a bit more and we can discuss this in more detail. Feel free to follow-up with me any time! Thanks for coming to HealthCareMagic.com
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Vinay Bhardwaj

Neurologist, Surgical

Practicing since :2006

Answered : 544 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Stomach Issues Inspite Of Using Clindamycin And Rifampin

Brief Answer: Antibiotics tend to cause stomach upset Detailed Answer: Hi. Thanks for coming to HealthCareMagic. I'm happy to hear that your Chronic Lyme and Bartonella are being treated appropriately. But those Antibiotics can cause alot of Stomach upsets. They tend to irritate the stomach lining and cause the stomach to secrete more acid than it usually would. In my experience taking an acid blocking medication along with the antibiotics would be a good first step in controlling the stomach issues. There are 3 Over The counter Acid blockers available at your local pharmacist and it's dealer choice as to which one works better. They are 1) Ranitidine 2) Famotidine 3) Omeprazole, now these are GENERIC meds and the brand names change from place to place. You can write those one and take them to your local pharmacy, the pharmacist ought to be able to give you 1 of the 3 as an OTC med. If taking one of those helps... GREAT! If not, you're going to have to go to your primary doctor and talk to them about the issue. I hope this helps. If you would like you can describe the pain a bit more and we can discuss this in more detail. Feel free to follow-up with me any time! Thanks for coming to HealthCareMagic.com